Do I need to increase my Adderall dosage?
I never liked the idea of being on medication, but I'm considering going back to college and it seemed like it was just time.
The thing is that it seems to wear off quickly. I take it around 8-9am and by 3-4pm I feel like I'm living in a cloud again.
This wouldn't be so much of a problem if I didn't have so many random things to do at different times of the day. I need to be able to focus from the time I get up until later in the evening.
I figure maybe my dosage just needs to be increased or something or should I be taking 10mg x2 a day? What has your expieriences been?
My other problem is I love my doctor and do feel comfortable talking with her about most things, but for some reason when it comes to this I get pretty anxious. Do I basically just tell her what I told you all or what?
Any info would be lovely. Thanks in advance for your help. :)
Answers: Yes, talk about it with your doctor. In fact, tell her that you feel anxious although you're not sure why. I assume you are referring to your primary care physician (Internist, family doctor, pediatrician, or gynecologist). Primary care doctors talk with their patients about all sorts of private, embarrassing, sensitive, awkward, and difficult subjects. If you trust your doctor--if she has never let you down or looked down on you--then you can probably trust her on this issue and rest assured that she will be glad that you asked.
Regarding the Adderall, what you describe is relatively common. For some individuals, it does help to take two doses a day as long as the second dose does not cause insomnia. But, of course, **do not change your dosage or when you take the medicine without consulting with your physician first.**
Some primary care physicians will want you to see a psychiatrist or neurologist for questions like yours. It's important to realize that they don't make such referrals because they think you're "crazy" but because they want a specialist to determine the best medicine, at the best dosage, taken at the right times for you. The specialist knows more of the nitty gritty details and can help fine tune your treatment.
I hope this helps,
Mark Worthen, Psy.D.
Ask your doctor, kid, and nobody else. The active ingredients are very addictive, which is why there is a fluorescent orange label on the bottle. Listen ONLY to your doctor about it, OK?
My son is on Concerta for ADHD, and we've made several adjustments over the last year (form Focalin) and even the dosage. You need to discuss all the effects with your doctor or conselor - if not comfortable with him/her - find another one! We have a licensed professional counselor (LPC) for my 8 year old son, but she can only made the recommendation on the medicine. The Pediatrican MD needs to prescribe the medicine, and it has to be picked up since it's a controlled substance. This is not something to be taken lightly. My son has improved, but he still is more active compared to others. We've noticed that our latest dosage (45mg) does seem to last longer, but it's only expected to last about 12 hours. If yours is wearing out sooner, maybe an increased dosage would help, or maybe they'll prescibe a different type of ADD medicine. There's several out there and some work better than others for some people. Good luck!!
My daughter is on Focalin 2xday because by 4:00pm her morning dose has worn off.
Talk to the doc about it.
They come in 30mg. Try that.
btw how old are you?
I wants me some Adderall! I am 29, think my Dr would prescrbe it?
That is a very low dose. My son takes Adderall and he is on 25mg. He takes it along with Risperdal. Please don't be afraid to talk to your doctor about it. It is not uncommon to have to change a dose of a medication. Good luck!
The health and medicine information post by website user , AnyQA.com not guarantee correctness , is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
More Related Questions and Answers ...
- Who is a psychotherapists?
- How can I overcome my shyness?
- Do you think this might be OCD? If it's not, what is it?
- Do you think all stem cell research should be allowed?
- Vitamin B in Depression & Anxiety?
- Not sleeping what can that do?
- I have been thinking of a career in psychology...?
- Should a woman hit back her abusive other ? I think it's to dangerous for the children in the house!?
- What is the tablet "Risperidone" for?